Alert archive / Alabama / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 38, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Feb 12, 2008, 6:22 PM CST for Escambia County, Okaloosa County, Santa Rosa County, Florida; 4 counties in Alabama. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 12, 2008, 6:22 PM CST (00:22 UTC)
- Expired
- Feb 12, 2008, 7:15 PM CST
- In force
- 53 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
Counties Conecuh County, AL, Covington County, AL, Crenshaw County, AL, Escambia County, AL, Escambia County, FL, Okaloosa County, FL, Santa Rosa County, FL
The radar
The Eglin Afb radar (KEVX), 77 km from the middle of the area, began a volume at 00:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 12, 12:34 PM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 0.4 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1391 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 115 m²/s²
- 0-3 km storm-relative helicity
- 182 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMOB 130023
SVRMOB
ALC035-039-041-053-FLC033-091-113-130115-
/O.NEW.KMOB.SV.W.0038.080213T0022Z-080213T0115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
622 PM CST TUE FEB 12 2008
THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN ESCAMBIA COUNTY IN NORTHWEST FLORIDA...
THIS INCLUDES THE CITY OF PENSACOLA...
OKALOOSA COUNTY IN NORTHWEST FLORIDA...
THIS INCLUDES THE CITIES OF...FORT WALTON BEACH...DESTIN...
CRESTVIEW...
SANTA ROSA COUNTY IN NORTHWEST FLORIDA...
THIS INCLUDES THE CITY OF NAVARRE...
SOUTHEASTERN CONECUH COUNTY IN SOUTH CENTRAL ALABAMA...
COVINGTON COUNTY IN SOUTH CENTRAL ALABAMA...
THIS INCLUDES THE CITY OF ANDALUSIA...
SOUTHERN CRENSHAW COUNTY IN SOUTH CENTRAL ALABAMA...
EASTERN ESCAMBIA COUNTY IN SOUTH CENTRAL ALABAMA...
* UNTIL 715 PM CST
* AT 620 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING ALONG A LINE FROM 12 MILES
EAST OF EVERGREEN TO 13 MILES SOUTHEAST OF PENSACOLA...AND MOVING
EAST AT 40 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
DIXIE AND HAROLD BY 630 PM CST...
SOUTH...RED LEVEL...LOANGO AND BRADLEY BY 635 PM CST...
GALLIVER...PLEASANT HOME...BECK AND CANNON TOWN BY 640 PM CST...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST TUESDAY EVENING
FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA.
LAT...LON 3163 8614 3152 8617 3098 8621 3097 8636
3039 8637 3037 8653 3039 8661 3038 8681
3030 8725 3148 8691 3154 8660 3153 8650
3156 8649
TIME...MOT...LOC 0022Z 259DEG 35KT 3148 8673 3026 8705
$$1 follow-up statement
000
WWUS54 KMOB 130052
SVSMOB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
651 PM CST TUE FEB 12 2008
ALC035-053-FLC033-113-130101-
/O.CAN.KMOB.SV.W.0038.000000T0000Z-080213T0115Z/
ESCAMBIA AL-CONECUH AL-ESCAMBIA FL-SANTA ROSA FL-
651 PM CST TUE FEB 12 2008
...THE SEVERE THUNDERSTORM WARNING FOR SANTA ROSA...SOUTHEASTERN
ESCAMBIA...SOUTHEASTERN CONECUH AND EASTERN ESCAMBIA COUNTIES IS
CANCELLED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST TUESDAY EVENING
FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA.
LAT...LON 3098 8621 3097 8636 3045 8637 3043 8639
3039 8637 3037 8653 3040 8679 3152 8661
3153 8650 3156 8649 3163 8614
TIME...MOT...LOC 0051Z 259DEG 35KT 3153 8645 3032 8677
$$
ALC039-041-FLC091-130115-
/O.CON.KMOB.SV.W.0038.000000T0000Z-080213T0115Z/
COVINGTON AL-CRENSHAW AL-OKALOOSA FL-
651 PM CST TUE FEB 12 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CST
FOR OKALOOSA...SOUTHERN CRENSHAW AND COVINGTON COUNTIES...
AT 649 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES NORTH OF CLEARVIEW
TO 10 MILES SOUTHWEST OF MARY ESTHER...OR ALONG A LINE EXTENDING FROM
15 MILES NORTH OF ANDALUSIA TO 8 MILES SOUTHEAST OF NAVARRE...MOVING
EAST AT 40 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
SANFORD...ROSE HILL...RED OAK AND DOZIER BY 700 PM CST...
CRESTVIEW AIRPORT...WATKINS BRIDGE...EODA AND OCEAN CITY BY 705 PM
CST...
NICEVILLE AND DESTIN BY 710 PM CST...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST TUESDAY EVENING
FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA.
LAT...LON 3098 8621 3097 8636 3045 8637 3043 8639
3039 8637 3037 8653 3040 8679 3152 8661
3153 8650 3156 8649 3163 8614
TIME...MOT...LOC 0051Z 259DEG 35KT 3153 8645 3032 8677
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 12, 5:45 PM CST, 37 minutes earlier.
Area forecast discussion, Feb 12, 5:45 PM CST, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
545 PM CST TUE FEB 12 2008
.UPDATE...PACKAGE BEING UPDATED TO REFLECT CANCELLATION OF TOR WATCH
OVER WESTERN THIRD OF FA....ROUGHLY WEST OF TOMBIGBEE RIVER.
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...FIRE WEATHER WATCH FROM NOON WEDNESDAY TO 6 PM WEDNESDAY FOR
THE FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
COASTAL SANTA ROSA...COASTAL WALTON...INLAND ESCAMBIA...
INLAND OKALOOSA...AND INLAND SANTA ROSA.
MS...NONE.
GM...SMALL CRAFT ADVISORY FROM MIDNIGHT WEDNESDAY TO 3 PM WEDNESDAY
FOR THE FOLLOWING ZONES: COASTAL WATERS FROM DESTIN TO
PENSACOLA FL OUT 20 NM...COASTAL WATERS FROM PENSACOLA FL
TO PASCAGOULA MS OUT 20 NM...MOBILE BAY...WATERS FROM
DESTIN TO PENSACOLA FL FROM 20 TO 60 NM...AND WATERS FROM
PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM.
&&
16Hazardous weather outlook, Feb 12, 6:00 AM CST, 12 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 600 AM CST TUE FEB 12 2008 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-131200- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 600 AM CST TUE FEB 12 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE LATE THIS AFTERNOON AND TONIGHT AHEAD OF A STRONG COLD FRONT APPROACHING FROM THE WEST. DUE TO INCREASING VERTICAL SHEAR IN THE LOWER LEVELS OF THE ATMOSPHERE COMBINED WITH ENHANCE LIFT IN THE UPPER LEVELS SOME STORMS MAY BECOME STRONG TO SEVERE. MOST OF THE STRONGER THUNDERSTORMS WILL BE IN THE FORM OF A SQUALL LINE WHICH IS FORECAST TO MOVE ACROSS THE REGION LATE THIS AFTERNOON AND EARLY TONIGHT. AT THIS TIME A SLIGHT RISK FOR SEVERE THUNDERSTORM DEVELOPMENT CONTINUES ACROSS THE FORECAST AREA THROUGH TONIGHT. DAMAGING WINDS AND ISOLATED TORNADOES WILL BE THE MAIN THREAT. OVER THE GULF COASTAL WATERS OF ALABAMA AND THE WESTERN FLORIDA PANHANDLE...WINDS AND SEAS WILL INCREASE FROM THE SOUTH AS THE COLD FRONT APPROACHES FROM THE WEST. WINDS AND SEAS WILL THEN BUILD FROM THE NORTH AS THE COLD FRONT MOVES EAST OF THE MARINE AREA. AS A RESULT HAZARDOUS CONDITIONS FOR SMALL CRAFT WILL BE LIKELY LATER TODAY AND TONIGHT...CONTINUING THROUGH EARLY WEDNESDAY AFTERNOON. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. AT THIS TIME FORECAST MODELS DEPICT A DEEPENING AREA OF LOW PRESSURE AND TRAILING COLD FRONT MOVING ACROSS THE CENTRAL GULF COAST REGION OVER THE WEEKEND. STAY TUNED FOR FURTHER UPDATES ON THIS DEVELOPING PATTERN LATER IN THE WEEK. OVER THE MARINE AREA INCREASING WINDS AND SEAS CAN BE EXPECTED FRIDAY THROUGH SUNDAY MAKING HAZARDOUS CONDITIONS FOR SMALL CRAFT. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL FOR SEVERE WEATHER OPERATIONS MAY BE NEEDED LATE THIS AFTERNOON AND TONIGHT.
In the hours before
Special weather statement, Feb 12, 4:14 PM CST, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 414 PM CST TUE FEB 12 2008 ALZ061-063-122245- LOWER MOBILE-UPPER MOBILE- 414 PM CST TUE FEB 12 2008 ...A STRONG THUNDERSTORM IS BEING DETECTED OVER MOBILE COUNTY... AT 413 PM CST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER BIG CREEK LAKE DAM...AND MOVING NORTHEAST AT 30 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... SNOW AND TANNER WILLIAMS...MOBILE AIRPORT...SEMMES...MAGNOLIA GROVE GOLF COURSE...LOTT AND COLEMAN DAIRY RO...FOREST HILL...KUSHLA AND EIGHT MILE THROUGH 445 PM CST. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST TUESDAY EVENING FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI.
Local storm report, Feb 12, 5:26 PM CST, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
526 PM CST TUE FEB 12 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0429 PM HAIL WHISTLER 30.76N 88.10W
02/12/2008 E0.88 INCH MOBILE AL BROADCAST MEDIA
0430 PM TSTM WND DMG 2 S MOBILE AIRPORT 30.65N 88.24W
02/12/2008 MOBILE AL STORM CHASER
TREES DOWN
0446 PM TSTM WND GST MOBILE AIRPORT 30.68N 88.24W
02/12/2008 M57 MPH MOBILE AL MESONET
WIND GUSTS OF 57 MPH WERE OBSERVED AT THE USS ALABAMA
BATTLESHIP. A WIND GUST OF 54 MPH WAS OBSERVED AT THE
MOBILE DOWNTOWN AIRPORT, BROOKLEY FIELD.
0248 PM TSTM WND DMG NEW AUGUSTA 31.20N 89.04W
02/12/2008 PERRY MS LAW ENFORCEMENT
TREES DOWN ON CALVARY CHURCH ROAD.
0255 PM TSTM WND DMG MCHENRY 30.71N 89.14W
02/12/2008 STONE MS EMERGENCY MNGR
TREES DOWN IN STONE COUNTY BLOCKING THE PERK SILVERMAN
ROAD AT MP PARKER ROAD AND LAKE ROAD IN MCHENRY.
&&
GENEJLocal storm report, Feb 12, 5:45 PM CST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
545 PM CST TUE FEB 12 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0503 PM FUNNEL CLOUD DAUPHIN ISLAND 30.26N 88.11W
02/12/2008 MOBILE AL PUBLIC
PUBLIC REPORT OF FUNNEL CLOUD NEAR TOWER ON DAUPHIN
ISLAND...REPORTED POWER LINES POPPING.
0300 PM TSTM WND DMG SAND HILL 31.35N 88.76W
02/12/2008 GREENE MS PUBLIC
PINE TREES BLOCKING JONES MCCLAIN ROAD.
0434 PM TSTM WND DMG MOBILE AIRPORT 30.68N 88.24W
02/12/2008 MOBILE AL STORM CHASER
NUMEROUS REPORTS OF TREES DOWN LOCATIONS SURROUNDING
MOBILE REGIONAL AIRPORT.
0500 PM TSTM WND GST DAUPHIN ISLAND 30.26N 88.11W
02/12/2008 M74 MPH MOBILE AL MESONET
EAST END OF DAUPHIN ISLAND.
0507 PM TSTM WND GST DAUPHIN ISLAND 30.26N 88.11W
02/12/2008 M63 MPH MOBILE AL MESONET
COAST GUARD STATION EAST END OF DAUPHIN ISLAND.
&&
GENEJLocal storm report, Feb 12, 6:09 PM CST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
609 PM CST TUE FEB 12 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HAIL DAPHNE 30.60N 87.90W
02/12/2008 E0.88 INCH BALDWIN AL TRAINED SPOTTER
NEAR DAPHNE WAL-MART.
&&
GENEJThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 12, 6:07 PM CST | Tornado Warning | MOB | Santa Rosa | 23 min |
| Feb 12, 6:33 PM CST | Tornado Warning | MOB | Okaloosa, Santa Rosa | 42 min |
| Feb 13, 6:49 AM CST | Fire Weather Watch | MOB | Walton | 23 hr |
| Feb 13, 6:49 AM CST | Red Flag Warning | MOB | Walton | 5 hr |
| Feb 12, 6:56 PM CST | Severe Thunderstorm Warning | MOB | Crenshaw | 34 min |
| Feb 12, 7:15 PM CST | Special Marine Warning | MOB | 45 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2008Severe Thunderstorm Warnings in Florida, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.